MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY
Catalog Number 5MAXACE064KIT
Medical Device Problem Codes Break (1069); Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 64 hi-flow kit (kit).During the procedure, the tip of the penumbra system ace 64 reperfusion catheter (ace64) broke off within the internal carotid artery of the patient after being advanced through a neuron max 6f 088 long sheath (neuron max).The physician, therefore, used a retrieval device to remove the tip of the ace64.The procedure was then completed using the same neuron max and a new catheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 64 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7550883
Report Number3005168196-2018-01074
Device Sequence Number10833952
Product Code NRY
UDI-Device Identifier00814548016467
UDI-Public00814548016467
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/08/2020
Device Catalogue Number5MAXACE064KIT
Device Lot NumberC05832
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1